[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Off-Center Fold
June 20, 2011

Erythema Nodosum–Like Lesions in a Renal Transplant Recipient—Quiz Case

Author Affiliations
 

MARY S.STONEMDSOONBAHRAMIMDCARRIE ANN R.CUSACKMDSENAIT W.DYSONMDMOLLY A.HINSHAWMDARNI K.KRISTJANSSONMD

Arch Dermatol. 2011;147(6):735-740. doi:10.1001/archdermatol.2011.128-a

A 30-year-old woman presented with a 3-month history of multiple asymptomatic nodules on her lower limbs that were associated with low-grade fever, chronic diarrhea, headache, loss of appetite, and loss of weight. She had undergone a cadaveric renal transplantation 5 months earlier and was on an oral regimen of immunosuppressants.

Computed tomography of the brain showed an abscess in the left parietal lobe, and radiography of the chest showed a nodule in the right lower lobe. Blood, sputum, cerebrospinal fluid, and stool samples and cultures were negative for bacteria, viruses, mycobacteria, fungi, and parasites. Skin examination revealed multiple subcutaneous, erythematous, nontender, erythema nodosum–like lesions on the lower limbs (Figure 1). Skin biopsy specimens were sent for hematoxylin-eosin (Figure 2), bacterial, mycobacterial, and fungal stains.

First Page Preview View Large
First page PDF preview
First page PDF preview
×